I am 30 yrs old and after a yr of consistant complaining of symptoms, I have finally been diagnosed with Dysautonomia, POTS and NCS. I am a Correctional Officer and was told by my Cardiologist that I would never work again and given restrictions of "No prolonged standing over 5 mins or upright sitting" My job requires me to have a weapon and be in control of several death row inmates, this posses a problem when I faint... Inmate rapes or takes weapon and lives are at risk, but I also saw another Cardiologist in the group that recommended the compression hose and everything would be fine!?!? I have noticed in the past 2 wks that my mental confusion, just to go to the store has been significantly impacted (it took 3 times to drop of 1 prescription), headaches, nausea, shortness of breath and hand, feet swelling, insomnia, just around the house. He also prescribed meds to raise blood pressure, which due to my all ready stroke level BP, I am in fear of taking. During tilt table testing, my BP was extremely high and then bottomed out to unmeasurable (while fainting) per test results and HR increased 50 beats. I guess my question is how do most with this condition work or if they do? I am also trying to find a Dr that understands the condition without being passed back and forth, with no help.
Your diagnosis and symptoms are much like mine. I also have ms though. I am on meds for hypertension but like you bp will bottom out when standing. My electrophysiologist added a betablocker to my meds which has helped my heartrate plus I am to drink 150 oz of liquid per day and increase my salt intake. He advises not standing more than 7 min. I am horrified that dr wound give you meds to raise bp when its already high. Are you on blood pressure med?
As to your question is it disabling? It depends on each case. Some get better. In my case I didn't so I am severely limited in what I do.
The compression stockings are good but again I would question the med that raises bp.
There are some real experts on this board so hopefully one will come on and give you more insight.
Please Please Please call a pharmacist and ask them about the contraindications of the midodrine and the high BP. If you increase an already high blood pressure you are just putting extra strain on your heart that is clearly irritated at the moment.
Oh and I should add that I am also not able to work at the moment. In order to be released back to my job I have to pass a fit for duty test which requires me to be able to life 50 lbs, be on my feet for 8 hours and there is also a treadmil test with EKG, which I would probably fail and faint.
No POTS patient is the same. I truely hope that you are able to get well without having to leave your job. It has been devistating for my family and I to go down to one income. Hopefully your doctor can come up with a plan of action that will work for you.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.